Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 27, 2022, 3:09 AM MDT for 5 counties in Colorado. It took effect at Mar 27, 2022, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 3:09 AM MDT (09:09 UTC)
- In effect from
- Mar 27, 2022, 2:00 PM MDT
- Expired
- Mar 27, 2022, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3731 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS85 KPUB 270909 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 309 AM MDT Sun Mar 27 2022 ...A Red Flag Warning has been issued from 2 PM until 8 PM Today for gusty winds and low relative humidity values for fire weather zone 224, which includes the San Luis Valley... ...A Fire Weather Watch has been issued for Late Monday Morning through Monday evening for gusty winds and low relative humidity values for fire weather zones 221, 222, 224, and 226 through 237, which includes the San Luis Valley, Fremont and Teller Counties and all of the southeast plains... COZ224-280115- /O.UPG.KPUB.FW.A.0008.220327T2000Z-220328T0200Z/ /O.NEW.KPUB.FW.W.0011.220327T2000Z-220328T0200Z/ /O.NEW.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 309 AM MDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Monday morning through Monday evening. The Fire Weather Watch for today is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread which could repeat again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>237-280115- /O.NEW.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 309 AM MDT Sun Mar 27 2022 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...226...227...228...229...230...231... 232...233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zones 221...222...226...227... 228...229...230...231...232...233...234...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
918 WWUS85 KPUB 271752 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1152 AM MDT Sun Mar 27 2022 ...A Red Flag Warning remains in effect until 8 PM MDT this evening for gusty winds and low relative humidity values for fire weather zone 224, which includes the San Luis Valley... ...A Red Flag Warning has been issued from 11 AM to 9 PM MDT Monday for gusty winds and low relative humidity values for fire weather zones 221, 222, 224, and 226 through 237, which includes the San Luis Valley, Fremont and Teller counties, and all of the southeast plains... COZ224-281000- /O.UPG.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/ /O.NEW.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/ /O.CON.KPUB.FW.W.0011.220327T2000Z-220328T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1152 AM MDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today, and again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226>237-281000- /O.UPG.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/ /O.NEW.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1152 AM MDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...226...227...228...229...230...231...232...233...234... 235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221...222...226...227... 228...229...230...231...232...233...234...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
350 WWUS85 KPUB 272041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 241 PM MDT Sun Mar 27 2022 ...A Red Flag Warning remains in effect until 8 PM MDT this evening for gusty winds and low relative humidity values for fire weather zone 224, which includes the San Luis Valley... ...A Red Flag Warning remains in effect from 11 AM to 9 PM MDT Monday for gusty winds and low relative humidity values for fire weather zones 221, 222, 224, and 226 through 237, which includes the San Luis Valley, Fremont and Teller counties, and all of the southeast plains... COZ224-281300- /O.CON.KPUB.FW.W.0011.000000T0000Z-220328T0200Z/ /O.CON.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 241 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread today, and again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226>237-281300- /O.CON.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 241 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...226...227...228...229...230...231...232...233... 234...235...236 AND 237... * Affected Area...Fire Weather Zones 221...222...226...227... 228...229...230...231...232...233...234...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 11:21 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 26, 11:21 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1121 PM MDT Sat Mar 26 2022 .SHORT TERM...(This evening through Sunday) Issued at 305 PM MDT Sat Mar 26 2022 Key Messages: 1) Lower temperatures over the plains tomorrow - no records are expected. 2) Spotty near critical fire weather conditions expected over the San Luis Valley. Gap flows and efficient downslope winds off of the mountains are causing gusty winds across the mountain valleys and the I-25 corridor. The gusty winds in conjunction with low relative humidity values have been creating critical fire weather conditions along the aforementioned areas. Gusty winds and critical fire weather conditions will continue through around sunset when the nighttime inversion returns and RH values recover. The upper ridge dampens slightly for Sunday and a surface pressure gradient form across the eastern plains creating a SE-NE wind regime. The gradual upslope and the weak shortwaves aloft creating upper level clouds should keep the temperatures cooler than today, likely not breaking any records. The weak flow aloft also means weaker surface winds, therefore I will not be upgrading the Fire Weather Watch over the San Luis Valley to a Red Flag Warning. For the time being, I do not have confidence that critical fire weather conditions will develop. However, near critical fire weather conditions will likely be present across the mountain valleys. .LONG TERM...(Sunday night through Saturday) Issued at 305 PM MDT Sat Mar 26 2022 ...Critical fire weather conditions possible Monday... ...One storm affecting the region Tuesday into Wednesday... ...Another storm for around Friday... .Monday...Warm upper ridge starts to drift eastward during the day as an upper low moves into California. During the afternoon, the winds aloft could start increasing with strengthening winds over the region. With minimum humidities around 10 percent, there is the threat for critical fire weather conditions in the San Luis Valley, I25 corridor and eastern plains, if the winds are sufficiently strong. It will be another warm day with highs in the 80s on the plains. By Monday evening, the trough may be close enough to bring some precipitation into the Continental Divide region, especially the eastern San Juan Mountains. .Tuesday and Wednesday...Trough progresses across Colorado late Tuesday and into early Wednesday with the potential for a secondary disturbance later on Wednesday. The southwest flow aloft,ahead of the trough, will be favorable for precipitation in the eastern San Juan Mountains, and would not be too surprised if a winter weather highlight is needed for Monday night into Tuesday. On Tuesday, a cold front will move southward across the eastern plains. There could be critical fire weather conditions ahead of the front, and the timing of the front will determine if any fire weather highlights are needed. Further south has better chances for critical fire weather conditions. As the trough moves across the region Tuesday night with a possible secondary trough on Wednesday, forecasts get murky for the eastern plains and eastern mountains. The amount of QPF and snowfall depend on more subtle details with cannot be predicted this far out. NBM has trended drier with QPF totals around 0.4 to 0.8 inches for the eastern mountains; however, the 12Z EC has well over an inch of QPF. The GEFS and EC ensemble means have roughly around half an inch of QPF for the eastern mountains which is a good middle ground. System will be warm and snow levels could stay above much of the I25 corridor. .Thursday through Saturday...Next trough moves into the region late Thursday and into Friday. There is a lot of variability in the specifics of this event. Ensemble means suggest additional snow for the eastern San Juans with average QPF around three quarters of an inch. Further east, ensemble mean QPF for the eastern mountains is around 0.3 inches with lighter amounts on the plains. There are suggestions the system will be colder than the previous system and snow levels could be lower. --PGW-- && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1121 PM MDT Sat Mar 26 2022 KCOS, KPUB, and KALS: VFR conditions are expected over the next 24 hours. Winds will remain light overnight, before becoming gusty during the afternoon, with gusts around 20kts. Mid to high level clouds will also maintain a presence through most of this TAF period, with some increase in coverage during the afternoon. && .CLIMATE... Issued at 305 PM MDT Sat Mar 26 2022 Below are the daily record high temperatures and forecast high temperatures for the following locations: Location/Dates: Daily Record High(Year) Forecast High Alamosa: March 27th (Sunday)... 69 (2019) 72 March 28th (Monday)... 71 (2015) 69 Colorado Springs: March 27th (Sunday)... 76 (1988) 76 March 28th (Monday)... 80 (1963) 77 Pueblo: March 27th (Sunday)... 85 (1988) 81 March 28th (Monday)... 84 (1986) 82 && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for COZ224. && SHORT TERM...SKELLY LONG TERM...PGW AVIATION...SIMCOE CLIMATE...PGW
Hazardous weather outlook, Mar 26, 4:52 AM MDT, 22 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 452 AM MDT Sat Mar 26 2022 COZ058>089-093>099-271100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 452 AM MDT Sat Mar 26 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions will develop by midday and last through early to mid evening across the entire I-25 corridor and mid Arkansas River Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will develop by midday and last through early to mid evening on Sunday and Monday across the San Luis Valley, and also across most areas of the plains on Monday. Snow showers will occur over the mountains and higher plains by late Monday night and throughout the early morning on Thursday, and then again on Friday with more snow likely over the plains. Light to moderate snow accumulations are expected. Higher amounts are anticipated over the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/STEWARD
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:09 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 9 hr |
| Mar 27, 11:52 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 33 hr |
| Mar 27, 2:43 PM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 3 days |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.